Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 208, NWS Austin/San Antonio, TX

June 16, 2007Edwards County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 16, 2007, 10:35 AM CDT for Edwards County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2007, 10:35 AM CDT (15:35 UTC)
Expired
Jun 16, 2007, 12:30 PM CDT
In force
115 min
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 3.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
702 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 161536
FFWEWX
TXC137-161730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1035 AM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF ROCKSPRINGS...

* UNTIL 1230 PM CDT

* AT 1030 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
  FROM SHOWERS AND THUNDERSTORMS OVER EDWARDS COUNTY.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

ALTHOUGH THE HEAVY RAINS HAVE SUBSIDED...RISES ARE STILL POSSIBLE ON 
CREEKS AND STREAMS AS WELL AS LOW WATER CROSSINGS FOR THE NEXT 
COUPLE HOURS AS RUNOFF CONTINUES.  

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2966 10064 2966 10008 3024 10002 3024 10063

$$
1 follow-up statement
000 
WGUS74 KEWX 161723
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 PM CDT SAT JUN 16 2007

TXC137-161730-
EDWARDS TX-
1220 PM CDT SAT JUN 16 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM CDT FOR EDWARDS
COUNTY...

THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 1230 PM CDT FOR 
EDWARDS COUNTY AS THE HEAVY RAINS HAVE ENDED.  SOME LIGHT SPRINKLES 
WILL CONTINUE FOR THE NEXT FEW HOURS.  SOME LOW WATER CROSSINGS MAY 
REMAIN FLOODED AND MOTORISTS ARE URGED TO USE CAUTION.  A FLASH 
FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON.  

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 9:21 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 16, 9:21 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
921 AM CDT SAT JUN 16 2007

.UPDATE...HAVE UPDATED TO INCREASE POPS OVER OUR WESTERN COUNTIES
WHERE SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING. THIS
COMPLEX WILL LIKELY CONTINUE OVER THE NEXT FEW HOURS BEFORE
DISSIPATING. MORE RE-DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ARE
POSSIBLE LATER THIS AFTERNOON WITH DAYTIME HEATING...ESPECIALLY IN
AREAS WITH LESS CLOUD COVER. HAVE LOWERED MAX TEMPS BY A FEW
DEGREES WHERE CLOUD COVER AND SHOWERS PREVAIL. OTHERWISE...THE
REMAINDER OF THE FORECAST PACKAGE LOOKS GOOD AND IS ON TRACK.
LEANING TOWARDS EXTENDING THE FLASH FLOOD WATCH THROUGH SUNDAY
AFTERNOON...WILL CONTINUE TO ASSESS THE SITUATION THIS MORNING.

&&

.PREV DISCUSSION... /ISSUED 657 AM CDT SAT JUN 16 2007/

UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD POPS AND QPF...MAINLY
ACROSS OUR NW COUNTIES WHERE A 2ND ROUND OF CONVECTION HAS
DEVELOPED BEHIND THE DECAYING MCS.

NEW SUITE OF PRODUCTS OUT SHORTLY.

PREV DISCUSSION... /ISSUED 633 AM CDT SAT JUN 16 2007/

AVIATION...
A COMPLEX OF SHOWERS AND THUNDERSTORMS WAS WEAKENING ACROSS THE
REGION THIS MORNING HOWEVER NEW CONVECTIVE DEVELOPMENT WAS
OCCURRING FROM KECU TO KSOA. -SHRA WILL IMPACT THE I-35 TERMINALS
THRU 13Z. IF THE CONVECTION FROM KECU TO KSOA HOLDS TOGETHER..IT
WILL MOVE EAST AND SOUTHEAST IMPACTING THE TAF SITES FROM 15Z TO
19Z. ANOTHER ROUND OF CONVECTION IS EXPECTED TO MOVE ACROSS THE
REGION LATER TONIGHT ONCE AGAIN AFFECTING THE TAF SITES FROM 05Z
TO 09Z. IFR/MVFR CONDITIONS WILL BE ASSOCIATED WITH THE
THUNDERSTORMS.

PREV DISCUSSION... /ISSUED 348 AM CDT SAT JUN 16 2007/

DISCUSSION...
LOOSELY ORGANIZED...AND WEAKENING...MCS CURRENTLY MOVING EAST AT
20 TO 25 MPH ACROSS THE HILL COUNTRY AND INTO THE I-35 CORRIDOR.
THE SEVERE THREAT IS DIMINISHING...WITH HEAVY RAIN AND RESULTING
FLASH FLOODING CONTINUING AS THE PRIMARY THREAT. WILL CONTINUE THE
FLASH FLOOD WATCH THROUGH THIS EVENING...AND MAY NEED TO EXTEND IT
THROUGH TONIGHT GIVEN THE 00Z GFS40 QPF BOMBS BETWEEN 00-12Z
SUNDAY OVER THE EASTERN HALF OF OUR CWFA. THE HPC HAS BOUGHT INTO
THIS SOLUTION AND PLACED A GOOD CHUNK OF OUR AREA UNDER A MODERATE
RISK FOR EXCESSIVE RAINFALL WITH THE SOUTHERN HILL COUNTRY
INCLUDING NORTHERN BEXAR COUNTY...IN A HIGH RISK. ALTHOUGH
THERE IS SOME UNCERTAINTY IN EXACTLY WHERE THE NEXT MCS (LATE
AFTERNOON/EVENING) WILL GET ORGANIZED...IT DEFINITELY WILL BE
MOVING ACROSS OUR CWFA. SEE NO REASON TO GO AGAINST THE GUIDANCE
THIS CYCLE GIVEN THE WET SYNOPTIC FLAVOR AND LOW TO MID 70S
DEWPOINT TEMPS STREAMING NORTH INTO OUR AREA. MAX TEMPS WILL BE
BELOW SEASONAL AVERAGES TODAY AND SUNDAY THANKS TO RAIN-COOLING
EXCEPT FOR THE RIO GRANDE VALLEY WHERE LESS RAIN-COOLING IS
FORECAST.

THE MODEL SUITE HAS SHOWN GOOD RUN-TO-RUN CONSISTENCY OPENING-UP
THE LOW ON SUNDAY AND LIFTING IT NE ON MONDAY...OUT OF
TEXAS...WITH AN UPPER HIGH BUILDING ACROSS WEST TEXAS. UNTIL
THEN...WELL CONTINUE TO BE WET. THE UPPER HIGH WILL SHIFT EAST
ACROSS TEXAS INTO THE MIDDLE OF NEXT WEEK...WITH THE RIDGE AXIS
LIFTING NORTH AND ALLOWING TROPICAL MOISTURE TO CREEP INTO SOUTH
TEXAS BY THE END OF THE WEEK.

OUR NUMBERS ARE VERY CLOSE TO THE 00Z GFSMOS THIS CYCLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              85  72  84  72  92 /  80  80  70  50  10
AUSTIN BERGSTROM INTL AIRPORT  86  71  84  73  92 /  70  80  70  50  10
DEL RIO INTL AIRPORT           88  75  94  74  98 /  60  40  20  10  -
SAN ANTONIO INTL AIRPORT       85  73  86  74  91 /  70  80  50  50  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

03/01
Hazardous weather outlook, Jun 16, 5:50 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 AM CDT SAT JUN 16 2007

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
550 AM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR ALL OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY. AN UPPER LEVEL STORM SYSTEM
LOCATED OVER CENTRAL TEXAS WILL CONTINUE TO BE THE PRIMARY TRIGGER
FOR CONVECTION. SHOWERS AND THUNDERSTORMS WILL WEAKEN ACROSS THE
REGION THIS MORNING. HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP AGAIN LATER TODAY AND INTO TONIGHT. THE
PRIMARY THREAT WILL BE HEAVY RAINFALL AND FLASH FLOODING. AN ISOLATED
SEVERE THUNDERSTORM IS ALSO POSSIBLE LATER THIS AFTERNOON INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE INTO SUNDAY
MAINLY ACROSS THE EASTERN HALF OF THE REGION. THE UPPER LEVEL
STORM SYSTEM OVER CENTRAL TEXAS IS EXPECTED TO WEAKEN AND MOVE
EASTWARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

In the hours before

Local storm report, Jun 16, 8:08 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 AM CDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     INGRAM                  30.08N 99.24W
06/16/2007                   KERR               TX   FIRE DEPT/RESCUE

            TREES BLOWN DOWN ONTO ROADWAYS

&&

JPB
Local storm report, Jun 16, 9:27 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 AM CDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     5 SE KERRVILLE          29.99N 99.08W
06/16/2007                   KERR               TX   PUBLIC

            SEVERAL LARGE LIMBS BROKEN OFF TREES WHICH THEN FELL ON
            POWER LINES

&&

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 11:18 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde57 min
Jun 15, 11:24 PM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
Jun 16, 12:11 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde64 min
Jun 16, 12:56 AM CDTSevere Thunderstorm WarningEWXReal49 min
Jun 16, 2:12 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr48 min
Jun 16, 2:31 AM CDTSevere Thunderstorm WarningEWXKendall44 min
Jun 16, 2:46 AM CDTFlash Flood WarningEWXGillespie3 hr
Jun 16, 3:14 AM CDTFlash Flood WarningEWXUvalde3 hr
Jun 16, 6:32 AM CDTFlash Flood WarningEWXEdwards4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.